I have stage 5 endometriosis, uterine fibroid and adenomyosis and so was told that I needed a hysterectomy. I’ve accepted that and prepared myself for this. Got a operation date last year and went to my pre-op assessment only to be told then that due to my DVT (on Rivaroxaban for life), diagnosed 4 weeks before, that I would not be operated on as it was too dangerous. I was told then that I had to wait 3 months/90 days (precautionary safety period- nhs guidelines). So operation rescheduled for end of January. Went to pre-op last week. Everything went well. The pre-op nurse had to get back to me as they needed to talk to Coagulation Dept about my Rivaroxaban. Then get a phonecall from surgeons Secretary yesterday to say that my operation was not going ahead as the anaesthetist was not happy and said I had to wait 6 months before they would operate. Big shock yet again!
My endometriosis is getting more painful and concerned it has spread outside my uterus.
Is this standard practice that no anaesthetist will operate on someone for 6 months due to a dvt? Even though I take Rivaroxaban Tablet daily.
Confused why they said 3 months as now they are saying 6 months.
I don't know, but it seemed to be that after my first DVT, I was told it would take 4 - 6 months for the clot to be safe to no longer travel. Also, keep in mind that when you have surgery, they are going to take you OFF anticoagulants, so your blood will be thicker and more likely to push the clot up if it is not adhered to the vein wall yet. I think they are being safe.
Saw my gp today who specialises in this area and she said 6 months was standard practice if DVT was the second occurrence. It’s just a shame this information was missed by the two departments in question. Especially as my operation was cancelled twice for the same issue. I think communication between departments needs to improve and will be following this up.
I am having a biopsy done, after irregularities, including tumours, were found on a transvaginal ultra sound. The biopsy was then requested as urgent, within the week. Four weeks later, I am sent the appointment but with no mention of coming off my warfarin for 2 days prior and 2 days after, as I'd been told by my doctor that I'd have to do. I am so angry and fearful as I have had a PE( over 2 years ago, though), on warfarin for life and like you, very uncomfortable with intermittent period like pain ( haven't menstruated for 25 yars...but had spotting in Oct/ Nov) and low back pain, extremely bloated and so incredibly fatigued.
sounds like you should be jumping up and down at the hospital demanding explanations
My doctor is contacting them to get some answers.
The communication is extremely poor there and you wonder what they aren't telling you!
The Health System needs a big overhaul, that's for sure.